Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 256, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 20, 2015, 5:09 PM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 20, 2015, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 46 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:15 PM CDT | TSTM WND DMG | 5 S Haskell, OK | LARGE TREES DOWN ESPECIALLY NEAR THE JUNCTION OF HIGHWAYS 64 AND 62. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS54 KTSA 202209
SVRTSA
OKC101-111-145-202245-
/O.NEW.KTSA.SV.W.0256.150720T2209Z-150720T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHEASTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 545 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASKELL...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HASKELL...TAFT...BOYNTON...CHOSKA AND JAMESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3584 9579 3587 9562 3569 9540 3561 9574
TIME...MOT...LOC 2209Z 329DEG 17KT 3579 9569
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
437
WWUS54 KTSA 202222
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT MON JUL 20 2015
OKC101-111-145-202245-
/O.CON.KTSA.SV.W.0256.000000T0000Z-150720T2245Z/
WAGONER OK-MUSKOGEE OK-OKMULGEE OK-
522 PM CDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE AND NORTHEASTERN
OKMULGEE COUNTIES...
AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
HASKELL...MOVING SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HASKELL...TAFT...BOYNTON...CHOSKA AND JAMESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3584 9579 3587 9562 3569 9540 3561 9574
TIME...MOT...LOC 2222Z 329DEG 17KT 3574 9565
HAIL...0.88IN
WIND...70MPH
$$386
WWUS54 KTSA 202243
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON JUL 20 2015
OKC101-111-145-202253-
/O.EXP.KTSA.SV.W.0256.000000T0000Z-150720T2245Z/
WAGONER OK-MUSKOGEE OK-OKMULGEE OK-
543 PM CDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES WILL EXPIRE
AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3584 9579 3587 9562 3569 9540 3561 9574
TIME...MOT...LOC 2242Z 329DEG 17KT 3574 9565
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:38 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 20, 2:38 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUL 20 2015
.DISCUSSION...
WEAK SFC BOUNDARY PUSHING INTO FAR NE OK THIS AFTERNOON. THIS
FEATURE WILL SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS FOR
THE NEXT FEW DAYS AS IT LINGERS ACROSS THE REGION. MOST COVERAGE
SHOULD REMAIN NORTH OF INTERSTATE 40 THROUGH WEDNESDAY. STORMS
THAT DEVELOP CLOSEST TO THE FRONT WILL CARRY A HEAVY RAIN AND
FLASH FLOOD RISK...ESPECIALLY TONIGHT AND TOMORROW. CLOUDS AND
RAIN WILL KEEP TEMPERATURES BELOW NORMAL INTO WEDNESDAY. PRECIP
CHANCES AFTER WEDNESDAY WILL BECOME LIMITED AGAIN AS MID LEVEL
HEIGHT RISES ENSUE OVER THE SOUTHERN PLAINS. THE HEAT AND HUMIDITY
WILL RETURN FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND
AS TEMPERATURES WILL ONCE AGAIN REACH THE MID AND UPPER 90S ACROSS
MOST OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 86 72 90 / 70 50 50 20
FSM 77 88 74 92 / 40 40 40 20
MLC 77 92 72 93 / 20 40 40 20
BVO 73 85 70 87 / 70 50 50 20
FYV 71 84 69 85 / 60 50 50 30
BYV 70 85 68 84 / 70 50 50 50
MKO 76 88 72 92 / 50 50 50 20
MIO 72 85 68 85 / 70 50 50 50
F10 76 88 72 92 / 50 50 50 20
HHW 75 95 75 95 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053>068-
070>076.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ019-020-029.
&&
SHORT TERM...20
LONG TERM....23Hazardous weather outlook, Jul 20, 4:44 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 444 PM CDT MON JUL 20 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 444 PM CDT MON JUL 20 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN AND FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF NORTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING AND OVERNIGHT HOURS AS A FRONT APPROACHES. A LIMITED RISK OF SEVERE WEATHER WILL EXIST PRIMARILY WITH THE AFTERNOON STORMS...WITH DAMAGING DOWNBURST WINDS BEING THE MAIN THREAT. IN ADDITION...LOCALLY HEAVY RAIN AND FLOODING OF LOW LYING...FLOOD PRONE AREAS WILL BE POSSIBLE. THE SEVERE RISK WILL DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING...BUT THE HEAVY RAIN AND FLASH FLOOD POTENTIAL WILL CONTINUE. IN ADDITION TO THE THUNDERSTORM THREATS...HEAT INDEX VALUES BETWEEN 105 AND 112 WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS...AND PARTS OF NORTHEAST OKLAHOMA THAT ARE UNAFFECTED BY THE THUNDERSTORM ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH AT LEAST WEDNESDAY...AS THE AFOREMENTIONED FRONT WILL STALL ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND UPPER LEVEL DISTURBANCES INTERACT WITH IT. HEAVY RAIN AND LOCALIZED FLASH FLOODING MAY OCCUR...WITH A LIMITED THREAT OF DOWNBURST WINDS ALSO EXISTING. LATE THIS WEEK AND INTO THE WEEKEND...UPPER LEVEL RIDGING WILL AGAIN BUILD INTO THE CENTRAL UNITED STATES...BRINGING THE HEAT BACK TO THE REGION. ANOTHER EXTENDED PERIOD OF HEAT INDEX VALUES IN EXCESS OF 105 DEGREES WILL BE LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 4:12 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 412 PM CDT MON JUL 20 2015 OKZ060-067-202145- TULSA OK-WAGONER OK- 412 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA AND CENTRAL WAGONER COUNTIES UNTIL 445 PM CDT... AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF ONETA...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD. LAT...LON 3601 9582 3612 9570 3598 9531 3581 9558 TIME...MOT...LOC 2112Z 303DEG 23KT 3602 9565
Special weather statement, Jul 20, 4:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON JUL 20 2015
OKZ060>064-066>070-202230-
ADAIR OK-MUSKOGEE OK-CREEK OK-TULSA OK-CHEROKEE OK-DELAWARE OK-
MAYES OK-ROGERS OK-OKMULGEE OK-WAGONER OK-
446 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHEASTERN TULSA...SOUTHERN MAYES...WAGONER...NORTHWESTERN
MUSKOGEE...SOUTHWESTERN DELAWARE...EAST CENTRAL CREEK...NORTHERN
CHEROKEE...NORTHEASTERN OKMULGEE AND NORTHWESTERN ADAIR COUNTIES
UNTIL 530 PM CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF LOCUST
GROVE TO 4 MILES NORTHWEST OF WAGONER TO 4 MILES SOUTH OF BIXBY...AND
MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN TULSA...BROKEN ARROW...WAGONER...BIXBY...JENKS...GLENPOOL...
COWETA...CHOUTEAU...HASKELL...INOLA...KIEFER...LOCUST GROVE...
MOUNDS...OKAY...HULBERT...PORTER...OAKS...TULLAHASSEE...STONEBLUFF
AND SEQUOYAH STATE PARK.
LAT...LON 3616 9479 3585 9510 3572 9594 3594 9614
3615 9560 3628 9515
TIME...MOT...LOC 2146Z 288DEG 32KT 3624 9516 3599 9544 3589 9591Local storm report, Jul 20, 4:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NNE ONETA 36.05N 95.69W
07/20/2015 WAGONER OK EMERGENCY MNGR
POWER POLES DOWNED BY STRONG WINDS.
&&
KAHLocal storm report, Jul 20, 4:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 4 NE ONETA 36.06N 95.66W
07/20/2015 WAGONER OK NWS EMPLOYEE
TREE DAMAGE AT 288TH AND 71ST.
&&
KAHLocal storm report, Jul 20, 5:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL COWETA 35.95N 95.65W
07/20/2015 E0.88 INCH WAGONER OK PUBLIC
&&
SFPSpecial weather statement, Jul 20, 5:08 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT MON JUL 20 2015
ARZ001-OKZ063-202245-
BENTON AR-DELAWARE OK-
508 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND CENTRAL
DELAWARE COUNTIES UNTIL 545 PM CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF JAY...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JAY...GROVE...HONEY CREEK STATE PARK...MAYSVILLE AND ZENA.
LAT...LON 3650 9462 3650 9452 3634 9454 3641 9492
3658 9492 3659 9462
TIME...MOT...LOC 2208Z 272DEG 23KT 3649 9482The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Jul 20, 2:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 20, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 20, 3:37 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 20, 3:44 PM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| Jul 20, 4:01 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 20, 4:12 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jul 20, 4:16 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 29 min |
| Jul 20, 4:46 PM CDT | Special Weather Statement | TSA | Wagoner | 44 min |
| Jul 20, 4:53 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 112 min |
| Jul 20, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 35 min |
| Jul 20, 5:08 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 20, 5:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Jul 20, 5:31 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.